MAUDE Adverse Event Report: MEDTRONIC, INC. AORTIC AP; HEART-VALVE, MECHANICAL

MEDTRONIC, INC. AORTIC AP; HEART-VALVE, MECHANICAL
Model Number 505DA20
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Chest Pain (1776); Dyspnea (1816); Low Blood Pressure/ Hypotension (1914); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that 3 years and 8 months post implant of this 20mm aortic mechanical valve and 27mm mitral mechanical valve, they were explanted and replaced with a 23mm aortic bioprosthetic valve and 27mm mitral bioprosthetic valve respectfully.The reason for the replacement was not reported.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Updated b5 updated b7 updated h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received additional information which stated that the reason for the replacement was due to a large thrombus on the mechanical valves, severe mitral stenosis, moderate to severe aortic stenosis.Non compliance with anticoagulants was noted.It was mentioned that the patient had presented with hypotension, chest pain, and shortness of breath.It was reported that after removing the mitral valve, it was observed that the posterior mitral annulus looked thin, therefore, a bovine pericardial patch was sutured to it.It was stated that the patient had a small aortic annulus, therefore, a root enlargement with a y incision technique was performed.Pannus below the aortic annulus was observed during removal of the mechanical valve.It was noted that when the replacement 23mm aortic valve was implanted that both coronary ostia were above the level of the valve and were visible after implantation.When coming off bypass, it was reported that there was a wall motion abnormality in right coronary artery distribution.It was mentioned that additional stitches to the aortotomy line had been performed which was closed to the orifice of rca.It was thought that there was an ischemia in the rca.A coronary artery bypass graft (cabg) was performed to ostial rca with a vein graft, however, rv function was still sluggish despite good flow through the graft.It was reported that the patient experienced post cardiotomy cardiogenic shock, right ventricular dysfunction, pulmonary edema and respiratory failure.A central right ventricular assist device (rvad) was implanted.It was mentioned that the patient was severely coagulopathic due to extended pump and cross clamp time and required several blood products and clotting factors and prolonged hemostasis.It was reported that the bleeding was coming from the aortotomy line.Multiple stitches and hemostasis agents were utilized.No additional adverse patient effects were reported.

Brand Name
AORTIC AP
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
Manufacturer (Section G)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20449415
Report Number3008592544-2024-00083
Device Sequence Number20594260
Product Code LWQ
UDI-Device Identifier00643169335011
UDI-Public00643169335011
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P990046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2023
Device Model Number505DA20
Device Catalogue Number505DA20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/19/2024
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age43 YR
Patient SexMale